Deferoxamine as a potential cause of incidentally found T1-hyperintense urine on magnetic resonance imaging.
Winters T, White CM.
Radiology case reports. 2022; 17(1): 111-114

Abstract

T1-hyperintense urine can be an incidental finding on MRI with many potential causes, such as prior gadolinium administration or hematuria. This is the case of a 33-year-old female with a history of sickle cell disease complicated by iron overload secondary to chronic transfusions, who has been on multiple different iron chelation regimens. Due to persistent iron overload despite various treatments, the patient was started on a new iron chelation regimen that utilized a protocol involving inpatient admission for high dose IV deferoxamine. While admitted for the administration of this regimen, the patient underwent an MRI due to acute on chronic hip pain; this MRI demonstrated an incidental finding of T1-hyperintense urine. There was no evidence found to suggest that this T1-hyperintense urine was caused by prior gadolinium administration, hematuria, or other typical causes of T1-hyperintensity. This incidental finding was thought to have been caused by the usage of deferoxamine; to our knowledge, there is no previous literature discussing this association. Therefore, the findings of this case report demonstrate that this medication is an important item to keep in mind while evaluating the differential diagnosis of T1-hyperintense urine. CI - (c) 2021 The Authors. Published by Elsevier Inc. on behalf of University of Washington.



P A G E S

Home
Journals
Keywords

P A R T N E R S

ScopeMed
BiblioMed
eJManager

Privacy Policy | citeindex.org © 2021
ScopeMed Web Sites